Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Albany, NY

August 11, 2000Fulton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2000, 1:52 PM EDT for Fulton County, New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 11, 2000, 1:52 PM EDT (17:52 UTC)
Expired
Aug 11, 2000, 2:45 PM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Whole counties

County Fulton County, NY

What was reported inside it

TimeReportWhereRemark
Aug 11, 1:59 PM EDTThunderstorm WindMeco, NY
Aug 11, 2:00 PM EDTThunderstorm WindJohnstown, NY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 111753
SVRALB
NYC035-111845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT FRI AUG 11 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK

* UNTIL 245 PM EDT

* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR JOHNSTOWN...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYFIELD AT 210 PM EDT
  5 MILES WEST OF CRANBERRY CREEK AT 220 PM EDT
  6 MILES WEST OF NORTHVILLE AT 235 PM EDT

* ANOTHER POSSIBLE SEVERE THUNDERSTORM WAS LOCATED OVER NORTHVILLE AT
  155 PM0.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:50 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 11, 10:50 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT FRI AUG 11 2000

.DISC...
CONVECTN STARTG TO GET ORGANIZD IN ST LWRNC VLY AND ERN END OF
LAKE ONTARIO.  A SMALL LN FIRING UP WEST OF OUR WRN ZONS. ON THE
OPPOSITE FRNT...THE SUN IS STILL SHINING HERE IN THE CAPITL
DISTRICT AND EAST ESPECIALLY IN BERKSHIRE CO AND SRN VT.  HAVE
MADE A NUMBER OF MINOR CHNGS PARTICULARLY IN 1ST PERIOD BASED
MOSTLY ON OBS AND SAT PIX. ^ ALSO CHANGED HEAVY AT TIMES TO
LOCALLY HEAVY RN...LOOKS LIKE HVY PCPN WILL BE ISOLATD AREAS
DUE TO SLO MOVG STORMS.

WILL HOLD OFF CHANGES TO LATER PERIODS FOR THE PM PKG.

.ALY...NONE.

KILPATRICK

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.